Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 126, NWS Wilmington, OH

July 13, 2014Licking County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 13, 2014, 1:50 PM EDT for Licking County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2014, 1:50 PM EDT (17:50 UTC)
Expired
Jul 13, 2014, 2:30 PM EDT
In force
40 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Licking County, OH

The radar

The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 1:17 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
465 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:50 PM EDT, 0 minutes earlier.

Area forecast discussion, Jul 13, 1:50 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
150 PM EDT SUN JUL 13 2014

.SYNOPSIS...
A COLD FRONT WILL SLOWLY SAG SOUTHEAST INTO THE REGION THROUGH
TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THIS
FRONT. ON MONDAY...THIS FRONT WEAKENS AND MOVES SOUTHEAST WHILE
ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST. THE SECONDARY
COLD FRONT IS EXPECTED TO PASS EAST THROUGH THE AREA MONDAY NIGHT.
AN UNSEASONABLY COOL AIRMASS WILL THEN FOLLOW IN THE WAKE OF THIS
FRONT INTO MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PRECIP AHEAD OF THE FRONT HAS WEAKENED AS EXPECTED. STILL
ANTICIPATE REDEVELOPMENT OF CONVECTION THIS AFTERNOON AS
TEMPERATURES RISE WELL INTO THE 80S WHILE DEW POINTS REMAIN AROUND
70 GIVING CAPE OVER 2000 J/KG. IN THE PRESENCE OF MODERATELY
STRONG WINDS ALOFT...SOME THUNDERSTORMS COULD BECOME SEVERE...WITH
DAMAGING STRAIGHT LINE WINDS THE MAIN THREAT IN AN ENVIRONMENT OF
UNIDIRECTIONAL FLOW. HEAVY RAINFALL WILL ALSO BE A CONCERN IN A
REGIME CONTAINING A SLOW MOVING FRONT NEARLY PARALLEL TO THE UPPER
FLOW...AND PRECIPITABLE WATER 150 PERCENT OF NORMAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
FOR TONIGHT...THE FRONT WILL BECOME MORE ILL DEFINED AS IT SAGS
SOUTHEAST INTO THE HEART OF THE CWFA. DO NOT LIKE THE NAM/GFS GRID
SCALE FEEDBACK WHICH BLOW UP HIGH QPF VALUES ACRS THE SRN ZONES
TOWARD MORNING. AS SUCH...HAVE GONE WITH THE CONVECTION ALLOWING
MODELS WHICH SUGGEST THAT CONVECTION SHOULD DIMINISH IN COVERAGE
TOWARD MONDAY MORNING ACROSS THE SOUTHERN ZONES. THE NORTHERN
ZONES ARE EXPECTED TO REMAIN DRY OVERNIGHT. HIGHS TODAY WILL BE
TRICKY DUE TO CLOUDS/PCPN. THIS CALLS FOR A BIAS CORRECTED BLEND
WHICH YIELDS HIGHS FROM THE LOWER 80S NW TO NEAR 90 SE. OVERNIGHT
LOWS WILL RANGE FROM THE MID 60S NW TO THE LOWER 70S ALONG AND
SOUTH OF THE OHIO RIVER.

A LARGE SCALE ANOMALOUS MID LEVEL CLOSED LOW IS STILL FORECAST TO
DIG SOUTHEAST INTO THE WESTERN GREAT LAKES ON MONDAY. THIS PROCESS
SHOULD SHIFT FIRST AREA OF CONVECTION/CONVERGENT AXIS SOUTHEAST
OF THE REGION WHILE A SECONDARY COLD FRONT APPROACHES THE REGION
FROM THE NW. THERE STILL REMAINS UNCERTAINTY ON THE AMOUNT OF LOW
LEVEL CONVERGENCE THAT IS EXPECTED WITH THE SECONDARY FRONT AS IT
ENTERS OUR WRN CWFA LATE IN THE DAY OR EARLY EVENING. AS SUCH...HAVE
KEPT POPS IN THE CHANCE CATEGORY ON MONDAY WITH 50 PERCENT
EMPLOYED ACRS THE WEST FOR SHOWERS/STORMS. HIGHS ON MONDAY WILL
BE A LITTLE COOLER IN MOST SPOTS...RANGING FROM THE LOWER TO MID
80S.

FOR MONDAY NIGHT INTO TUESDAY...AFOREMENTIONED UPPER LEVEL CLOSED
LOW WILL TRAVERSE SLOWLY ACROSS THE GREAT LAKES. THE COLD FRONT
WILL PUSH EAST THROUGH THE REGION MONDAY NIGHT AND SHOULD BE OUT
OF THE AREA BY TUESDAY MORNING. WILL CONTINUE THE CHANCE FOR
SHOWERS/STORMS UNTIL FRONTAL PASSAGE. AFTER THAT...WE SHOULD BE IN
THE DRY SLOT BEHIND THE FRONT WITH PARTLY CLOUDY SKIES EXPECTED ON
TUESDAY. THE COOL DOWN WILL BEGIN ON TUESDAY WITH HIGHS RANGING
FROM THE LOWER 70S NW TO THE MID 70S SOUTHEAST.

FOR TUESDAY NIGHT...PARTLY CLOUDY SKIES ARE EXPECTED AS WEAK SFC
RIDGING MOVES INTO THE AREA. LOWS WILL BE COOL AND WILL APPROACH
RECORD LOWS FOR JULY 16. LOWS WILL BOTTOM OUT INTO THE LOWER AND
MID 50S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
HIGH PRESSURE AND AN UNSEASONABLY COOL AIRMASS WILL SETTLE INTO
THE REGION THROUGH MIDWEEK. THE COOL AIRMASS COULD ALLOW FOR A
FEW DIURNAL SHOWERS DURING THE AFTERNOON/EARLY EVENING
WEDNESDAY AND POSSIBLY EVEN THURSDAY. HOWEVER...CHANCE AND
COVERAGE APPEARS LOW ENOUGH AT THIS POINT TO LEAVE OUT OF
FORECAST. THE AIRMASS WILL REMAIN ON THE COOL SIDE WEDNESDAY INTO
THURSDAY AS IT GRADUALLY MODIFIES WITH HIGHS INTO THE MID TO
POSSIBLY UPPER 70S BY THURSDAY. HIGH PRESSURE WILL THEN SLIDE OFF
TO THE EAST THROUGH THE END OF THE WEEK. AS WE TRANSITION INTO
RETURN FLOW...HIGHS BY SATURDAY WILL SLOWLY MODERATE BACK INTO THE
LOWER 80S.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
CONVECTION DEVELOPING ALONG A SLOW MOVING COLD FRONT WILL IMPACT
TAF SITES. CONDITIONS MAY INCLUDE MVFR CEILINGS AND IFR
VISIBILITIES...ALONG WITH ISOLATED WIND GUSTS OVER 30 KNOTS.
ACTIVITY WILL SHOW A WEAKENING TREND THIS EVENING WITH LOSS OF
DAYTIME HEATING.

AFTER A LULL IN CONVECTION LATE TONIGHT WITH WINDS BECOMING
WEST...MORE SHOWERS AND THUNDERSTORMS MAY IGNITE ON MONDAY AS
WINDS BACK TO SOUTHWEST AND INSTABILITY RETURNS.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE EARLY MONDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...CONIGLIO/HICKMAN
SHORT TERM...HICKMAN
LONG TERM...JGL
AVIATION...CONIGLIO
Hazardous weather outlook, Jul 13, 1:50 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
150 PM EDT SUN JUL 13 2014

OHZ026-034-035-043-044-141800-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-
150 PM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND WEST
CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL SLOWLY MOVE SOUTHEAST INTO THE REGION TODAY.
THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. BRIEF
GUSTY WINDS AND LOCALLY HEAVY RAIN MAY OCCUR WITH SOME OF THE
STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-045-046-051>056-
060>065-070>074-077>082-088-141800-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-UNION OH-DELAWARE-
MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-
GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
150 PM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL SLOWLY MOVE SOUTHEAST INTO THE REGION TODAY AND
TONIGHT. THE FRONT WILL INTERACT WITH A MOIST AND UNSTABLE
AIRMASS...PRODUCING THUNDERSTORMS THIS AFTERNOON AND EVENING.
CURRENT INDICATIONS ARE FOR THUNDERSTORMS TO BECOME MOST NUMEROUS
ALONG AND SOUTHEAST OF THE INTERSTATE 71 CORRIDOR. SOME OF THE
THUNDERSTORMS COULD REACH SEVERE LIMITS WITH DAMAGING WINDS BEING
THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED HAIL THREAT WILL
EXIST AS WELL.

THE SLOW MOVEMENT AND COPIOUS MOISTURE ASSOCIATED WITH THE FRONT
MAY ALLOW FOR TRAINING THUNDERSTORMS...WHICH COULD RESULT IN
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 12:59 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1259 PM EDT SUN JUL 13 2014

OHZ062-063-072-131730-
CLINTON OH-FAYETTE OH-GREENE OH-
1259 PM EDT SUN JUL 13 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GREENE...FAYETTE
AND NORTHERN CLINTON COUNTIES THROUGH 130 PM EDT...

AT 1258 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WILMINGTON...MOVING NORTHEAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SABINA...WASHINGTON
COURT HOUSE AND JEFFERSONVILLE.

ALSO...PORT WILLIAM...MELVIN...LEES CREEK...REESVILLE...
BLOOMINGTON...BOWERSVILLE...ROSEMOOR...OCTA...MILLEDGEVILLE AND
JASPER MILLS ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3934 8384 3950 8394 3971 8348 3970 8345
      3952 8332
Special weather statement, Jul 13, 1:01 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
101 PM EDT SUN JUL 13 2014

OHZ045-046-054>056-131730-
DELAWARE OH-FRANKLIN OH-LICKING OH-MADISON OH-UNION OH-
101 PM EDT SUN JUL 13 2014

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
UNION...NORTHEASTERN MADISON...NORTHWESTERN LICKING...NORTHERN
FRANKLIN AND SOUTHEASTERN DELAWARE COUNTIES THROUGH 130 PM EDT...

AT 100 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR AMITY...
MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PLAIN CITY...
HILLIARD...UPPER ARLINGTON...DUBLIN...OHIO STATE UNIVERSITY...
POWELL...WORTHINGTON...EASTON...POLARIS...WESTERVILLE...SUNBURY AND
NEW ALBANY.

ALSO...AMITY...LINCOLN VILLAGE...MARBLE CLIFF...SHAWNEE HILLS...
COLUMBUS ZOO...CLINTONVILLE...RIVERLEA...ALUM CREEK STATE PARK...
OLIVE GREEN AND LEWIS CENTER ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3989 8331 4005 8342 4036 8276 4036 8275
      4034 8273 4028 8274 4028 8269 4013 8258
Special weather statement, Jul 13, 1:28 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
128 PM EDT SUN JUL 13 2014

OHZ046-054>056-065-131800-
DELAWARE OH-FAIRFIELD OH-FRANKLIN OH-LICKING OH-MADISON OH-
128 PM EDT SUN JUL 13 2014

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL
MADISON...LICKING...FRANKLIN...NORTHWESTERN FAIRFIELD AND
SOUTHEASTERN DELAWARE COUNTIES THROUGH 200 PM EDT...

AT 124 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BEXLEY...
MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GAHANNA...
REYNOLDSBURG...NEW ALBANY...PICKERINGTON...PATASKALA...UTICA...
NEWARK...HEATH...GRANVILLE AND BUCKEYE LAKE.

ALSO...BLACKLICK ESTATES...BRICE...CENTER VILLAGE...SUMMIT STATION...
JERSEY...ETNA...JOHNSTOWN...BEECHWOOD TRAILS...KIRKERSVILLE AND
ALEXANDRIA ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3994 8223 3991 8224 3993 8246 3990 8246
      3981 8314 3981 8324 3979 8325 3975 8350
      3991 8353 4020 8276 4027 8248 4024 8247
      4024 8219 3996 8219

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:59 PM EDTSpecial Weather StatementILNClinton, Fayette31 min
Jul 13, 1:01 PM EDTSpecial Weather StatementILNDelaware29 min
Jul 13, 1:28 PM EDTSpecial Weather StatementILNFranklin, Licking, Madison32 min
Jul 13, 1:52 PM EDTSpecial Weather StatementILNHocking23 min
Jul 13, 2:18 PM EDTSpecial Weather StatementILNPerry27 min
Jul 13, 2:44 PM EDTSpecial Weather StatementILNClermont46 min
Jul 13, 2:49 PM EDTSpecial Weather StatementILNHocking41 min
Jul 13, 3:24 PM EDTSpecial Weather StatementILNBrown, Clermont, Highland51 min
Jul 13, 3:25 PM EDTSpecial Weather StatementILNRoss35 min
Jul 13, 3:29 PM EDTSevere Thunderstorm WarningILNPike, Ross16 min
Jul 13, 3:53 PM EDTSevere Thunderstorm WarningILNAdams, Highland, Pike25 min
Jul 13, 4:28 PM EDTSpecial Weather StatementILNPickaway32 min
Jul 13, 4:33 PM EDTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway117 min
Jul 13, 4:43 PM EDTSpecial Weather StatementILNHamilton32 min
Jul 13, 4:48 PM EDTSpecial Weather StatementILNHocking27 min
Jul 13, 4:54 PM EDTSevere Thunderstorm WarningILNFayette, Greene, Madison, Pickaway39 min
Jul 13, 4:58 PM EDTAreal Flood AdvisoryILNClermont, Hamilton2 hr
Jul 13, 4:59 PM EDTSpecial Weather StatementILNFairfield31 min
Jul 13, 5:16 PM EDTSpecial Weather StatementILNWarren44 min
Jul 13, 5:24 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking, Madison, Pickaway51 min
Jul 13, 5:41 PM EDTSpecial Weather StatementILNWarren34 min
Jul 13, 5:45 PM EDTSpecial Weather StatementILNMontgomery30 min
Jul 13, 5:52 PM EDTSevere Thunderstorm WarningILNButler28 min
Jul 13, 6:10 PM EDTAreal Flood AdvisoryILNLicking2 hr
Jul 13, 6:15 PM EDTSpecial Weather StatementILNLicking30 min
Jul 13, 6:21 PM EDTSpecial Weather StatementILNButler39 min
Jul 13, 6:52 PM EDTAreal Flood AdvisoryILNClark, Greene, Montgomery113 min
Jul 13, 7:00 PM EDTAreal Flood AdvisoryILNFayette, Franklin, Madison, Pickaway3 hr
Jul 13, 7:06 PM EDTSpecial Weather StatementILNScioto24 min
Jul 13, 3:32 PM EDTSpecial Weather StatementILNBoone, Kenton28 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.